CARROLL COUNTY, Md. (WJZ) — The Carroll County Health Department has issued an alert warning of a recent spike of overdoses in the county.

While no specific numbers have been released, health officials have previously said a minimum of four overdoses is generally the threshold for issuing an alert. On its website, the department said there have been multiple suspected overdoses and deaths in the county in the past 24 hours.

The warning said opioids being sold on the street may be laced with fentanyl, making them more dangerous.

Officials said signs of an overdose include:

  • Slow, shallow breathing or not breathing
  • Slow or no heartbeat
  • Not waking up or not responding to voice or touch
  • Limp body
  • Choking or gurgling sounds, vomiting
  • Pale, clammy skin; blue or gray lips and fingertips
  • Small, constricted “pinpoint pupils”

For information about treatment options, click here.

Comments